Alert archive / Arizona / Excessive Heat Warnings in 2012

Excessive Heat Warning 6, NWS Phoenix, AZ

May 30, 2012

NWS Phoenix, AZ issued this excessive heat warning at May 30, 2012, 1:57 PM MST. It took effect at May 31, 2012, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2012, 1:57 PM MST (20:57 UTC)
In effect from
May 31, 2012, 10:00 AM MST
Expired
May 31, 2012, 8:00 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this excessive heat warning went out at May 30, 1:45 PM MST, 12 minutes earlier.

Area forecast discussion, May 30, 1:45 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
145 PM MST WED MAY 30 2012

.SYNOPSIS...
NEAR OR RECORD BREAKING TEMPERATURES ARE EXPECTED TOMORROW AND
FRIDAY AS HIGH PRESSURE REMAINS PARKED ACROSS THE AREA. A SLIGHT
COOLDOWN IS EXPECTED THIS WEEKEND AS THE HIGH RETREATS TO THE EAST
BUT TEMPERATURES WILL STILL BE OVER THE 100 DEGREE MARK OVER THE
DESERTS. A TROUGH IS EXPECTED TO MOVE THROUGH THE INTERMOUNTAIN WEST
NEXT WEEK BUT CONDITIONS ARE FORECAST TO REMAIN DRY.

&&

.DISCUSSION...
EARLY AFTERNOON WATER VAPOR IMAGERY DEPICTS A DECAYING RIDGE ACROSS
NORTHERN MEXICO ALONG WITH A SUBTLE CYCLONIC CIRCULATION OVER
SOUTHERN CALIFORNIA. NO CLOUD COVER ASSOCIATED WITH THIS
CIRCULATION...ATMOSPHERIC MOISTURE IS EXTREMELY LIMITED WITH PWATS
LESS THAN TWO TENTHS OF AN INCH. THE ONLY IMPACT THIS TROUGH IS
HAVING IS THAT IT IS DELAYING TEMPERATURES FROM ROCKETING UPWARD.
UNTIL TODAY...MOST AFTERNOON HIGHS HAD BEEN CLIMBING 5 OR 6 DEGREES
PER DAY...TODAY WE SHOULD ONLY SEE TEMPS UP A DEGREE OR TWO.  STILL
LOOKS LIKE HIGHS JUST ABOVE THE 100 DEGREE MARK LATER TODAY IS
REASONABLE.

MAIN FORECAST CONCERN IN THE SHORT TERM IS FOCUSED ON THE HEAT THAT
IS EXPECTED ACROSS THE AREA TO CLOSE OUT THE WORK WEEK. THE UPPER
RIDGE WILL STRENGTHEN TOMORROW BEHIND THE DEPARTING LOW...850MB
TEMPS ARE EXPECTED TO RISE TO AROUND 28C TOMORROW AFTERNOON AND THIS
SHOULD YIELD HIGHS RIGHT AROUND 109. SIMILAR...BUT SLIGHTLY WARMER
VALUES...ARE EXPECTED ACROSS SOUTHEAST CALIFORNIA. GIVEN THESE
VALUES...I WILL UPGRADE THE EXCESSIVE HEAT WATCH TO A WARNING.
FORTUNATELY OVERNIGHT TEMPERATURES ARE EXPECTED TO RECOVER WITH
HIGHS DROPPING INTO THE MID 70S.

ADDITIONAL STRENGTHENING OF THE RIDGE IS EXPECTED ON FRIDAY WITH
850MB TEMPS RISING TO AT LEAST 30C. THERE WAS QUITE A SPREAD OF
MODEL SOLUTIONS OVER THE PAST COUPLE OF DAYS...ALL OPERATIONAL
MODELS FINALLY COMING ON BOARD WITH A HOT SOLUTION AND CONFIDENCE
HAS INCREASED ENOUGH THAT I WILL ISSUE AN EXCESSIVE HEAT WARNING FOR
FRIDAY AS WELL. FORECAST HIGHS AROUND 111-115 ARE IN RECORD BREAKING
TERRITORY...SEE THE CLIMATE SECTION BELOW FOR FURTHER DETAILS. LIKE
THURSDAY NIGHT...TEMPS FRIDAY NIGHT ARE EXPECTED TO DROP INTO THE
MID/UPPER 70S.

THE RIDGE BREAKS DOWN A BIT ON SATURDAY AS A NORTHWESTERLY FLOW
BEGINS TO TAKE SHAPE. TEMPERATURES WILL RETREAT INTO THE 102-106
RANGE AND WHILE THESE VALUES ARE NOT EXACTLY COOL...ITS COOL ENOUGH
THAT NO HEAT WARNINGS APPEAR NECESSARY BEYOND THE END OF THE WEEK.
SIMILAR TEMPS ARE EXPECTED ON SUNDAY.

&&

.PREVIOUS DISCUSSION...
SATURDAY THROUGH TUESDAY...
THE HEAT IS EXPECTED TO DECLINE OVER THE WEEKEND AND EARLY NEXT WEEK
DUE TO WEAKENING HIGH PRESSURE OVER OUR AREA AS A GULF OF ALASKA LOW
PRESSURE SYSTEM SLOWLY SHIFTS EASTWARD. MODELS INDICATE BOUNDARY
LAYER COOLING OF ABOUT 5 DEGREES C BY SUNDAY AFTERNOON COMPARED TO
THE PREVIOUS FRIDAY. THE END RESULT WILL BE A DECLINE IN TEMPS BUT
REMAINING A FEW DEGREES ABOVE NORMAL THROUGH TUESDAY.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL...AND SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...

THROUGH 03Z THU...CLEAR SKIES. LIGHT WIND UNDER 10 KNOTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
MOSTLY CLEAR SKIES AND MUCH WARMER AFTERNOONS THIS PERIOD. TYPICAL
DIURNAL UPSLOPE WINDS ARE FORECAST...WITH SOME LATE AFTERNOON GUSTS
IN THE 25 MPH RANGE. HOWEVER SATURDAY AFTERNOON SHOULD BE THE
WINDIEST DAY WITH GUSTS APPROACHING 35 MPH IN SOUTHERN GILA COUNTY.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE SINGLE DIGITS. NOTE:
AFTERNOON WINDS SATURDAY...SUNDAY...AND MONDAY WILL BE SLIGHTLY
STRONGER THAN NORMAL...OR ENHANCED DIURNAL UPSLOPE WINDS.

&&

.CLIMATE...

            THURSDAY                FRIDAY

            FORECAST    RECORD      FORECAST    RECORD

PHOENIX     109         109         112         110
YUMA        112         110         113         112
EL CENTRO   111         111         111         111
BLYTHE      112         111         114         115

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST THURSDAY
     AZZ020>023-025>028.

     EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST FRIDAY
     AZZ020>023-025>028.

CA...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT THURSDAY
     CAZ031>033.

     EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT FRIDAY CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/AJ
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ
CLIMATE...AJ
Hazardous weather outlook, May 30, 5:13 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
513 AM MST WED MAY 30 2012

AZZ020>023-025>028-CAZ031>033-311215-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
513 AM MST WED MAY 30 2012 /513 AM PDT WED MAY 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RECORD OR NEAR RECORD TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY.
AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR BOTH DAYS. COOLER
TEMPERATURES ARE EXPECTED OVER THE WEEKEND. FOR DETAILED INFORMATION
VISIT WEATHER.GOV/PHOENIX.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:30 AM MSTExcessive Heat WatchPSR10 hr
May 30, 3:30 AM MSTExcessive Heat WatchPSR10 hr
May 30, 1:57 PM MSTExcessive Heat WarningPSR54 hr

Nearby

Excessive Heat Warnings in Arizona, 2012Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.